Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jayhawks

accutane: questions about my side effects, normal or not??

Recommended Posts

Hi everyone,

I'm new here, I actually put a post on here a few days ago and didn't get many responses so I'm hoping to get a few more by posting again. I also posted in the wrong topic area, so this is in two places today.. sorry, I'm learning slowly!

I've been battling acne since I was about 14 and now I'm 22. Ive been going to the derm since 14 and have been perscribed different things that just never seem to work (antibiotics/topicals/washes). The only thing that had worked in the past was Minocyline but the second time I used it, I had a rare allergic reaction to it.. ended up on a steriod treatment for three weeks, not fun. Anyway, after visiting the derm again she said she wanted me to stick to the topicals like Differin and Bp and special face washes, and if those didn't help, to think about accutane. So about six weeks later my face wasn't getting any better and I was having breakouts on my back and chest. Since I had tried just about everything out there we decided that Accutane would be a good idea. ****Here's my problem**** I'm now close to 30 days in and having what I think are MANY negative side effects. I've had a few friends who have taken tane and none of them have experienced all the symptoms I am. Anyway, I was wondering if anyone else had these problems and if so, are you still doing the treatment and how are you feeling now.. I would really appreciate your responses because I am going to the doctor on Thursday to discuss if I should stay on or go off. I more than anything want to stay on, but if the side effects are permanent, I don't know if I can justify staying on.

- I have a few bumps on my lower eyelids that were never there before, they almost look like a flat warts on my right lower lid.

- Horrible pressure headaches. They usually will last the entire day.

- Lower back pain (on and off) that almost knocks the wind out of me when sitting or standing.

- My hair is thinning out like crazy, along with my eyelashes. And my hair doesn't seem to be growing back in.

- I have blurry vision that comes and goes.

- My short term memory feels off. I have been forgetting things that I normally wouldn't. And have to sit and think hard about what I was doing or getting ready to do.

- Sometimes my head just feels like it's in a fog.

- and the all the usual dry out of everything and sun sensitivity.. blah.. I have a new found love for carmex, lotion,eyedrops, and spf. :o)

Anyway, I called my derm and spoke to the nurse who didn't seem much of a help. She said that I could stop accutane if I wanted until the appointment and talk to the doctor if I wasn't feeling comfortable about taking it. I then called my pharmacist and told her my side effects. She said she'd stop and talk to the doctor on Thursday.

Thing is, I don't really want to stop because the first time in a VERY long time my face is clearing up. I just don't want to end up with any permanent damage to my body. So if anyone could tell me about their experiences I would really appreciate it.

Like I said, I don't think many people have all these side effects, but I just don't know and I want to be as safe as possible because I know this is such a powerful drug.

Thanks for taking your time to read this and have a great day.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×